ELAVIL WITHDRAWALS

Discussion in 'Fibromyalgia Main Forum' started by pirtpain, Jan 17, 2006.

  1. pirtpain

    pirtpain New Member

    I remember someone posting once talking about Elavil withdrawal. I have been taking Elavil for about 8 yrs. now & it works well, but the problem is the cravings for sweets and weight gain. I told my dr. that I want to wein off of

    it, so we reduced 1 of 2 pills a day. I wanted to try Lunesta. Well it worked fine the first 2 nights and then I got insomnia. I also started to get really depressed, which is what the Dr. was afraid of, plus I got this awful taste in my mouth and bad headaches ( side effects ).

    I am starting to think that I should just go back to the Elavil even though I have not been having the binges of sweets like before. I am 5'3 & weigh 204!! HELP!!!

    PIRT
  2. freeatlast37

    freeatlast37 New Member

    My neuro told me that elavil causes weight gain, but a Male Dr had gave it to me before I went to see her, She said there were better choices, but she didnt know that the elavil also raises your seratonin levels which is why he gave it to me. So make sure you take somthing to raise your levels.
    She tried to put me on topamax, forget that stuff, I have migraines not epilepsy, Sometimes I wonder what DRs are thinking?


    free
  3. lin-z

    lin-z New Member

    How much are you taking? I am recently on only 10 mg but also experience a sweet craving. My rheumy also put me on tramodol at night and I think I have gained 10 pounds in the last 5 minutes(slight exaggeration). I sure dont NEED to gain an ounce!

    He also gave me a scrip for lunesta and I havent tried it yet. Best to you

    Lindsey
  4. pirtpain

    pirtpain New Member

    Thanks for the input. My Dr. had me on 150mg. & dropped it to 75mg. along with 3mg. of Lunesta. As far as the Topomax my Dr. had me on Topomax to curb my appetite. There are so many things that medications are used for. I hope no one still takes SERZONE. That one should be off the market.

    PIRT
  5. lin-z

    lin-z New Member

    What is that? Is it a sleep aid?..it sounds familiar but it seems like you have had a bad experience and I sure would like your first hand knowledge...thanks

    Lindsey
  6. pirtpain

    pirtpain New Member

    Serzone is a anti-depressant. It was taken off the market because it was shown to cause liver dammage some reeported deaths. I took the drup for about 8 yrs. It was effective though.

    PIRT
  7. CinCA

    CinCA New Member

    I don't know why I opened this thread, as I fortunately have a lot of situational stress and CFS but no major depression. Still, awhile back I absolutely had mood swings/depressive issues and made the mistake of listening to my MD's advice and trying antidepressants. I know they really help some people, but not me! Serzone in particular was really, really bad...it gave me chills to see that it was taken off the market. I only took one dose, and it quite literally gave me paranoid delusions. Didn't help that I was working in a very professional job and was at a corporate training class in San Francisco at the time. I still clearly, clearly remember that day (one thing the brain fog hasn't erased...I have CFS). First, I felt absolutely like bugs were crawling all over my skin and had to fight the urge to keep swatting myself. Then I got the definite and increasing feeling that "people were after me" (the whole "the CIA is watching me" type of thing you occasionally hear about people with paranoid schizophrenia). Now I wasn't crazy, and I KNEW that people were NOT after me and it was yet another weird med. reaction I am so prone to, but I still had to fight the urge to keep looking over my shoulder and crouching down to hide. Fortunately, I was able to do the "I'm really sick and coming down with something" routine (I think I was also very pale and shaking) and leave early. That was the worst plane ride, though.

    I found out later that I likely was having a toxic reaction and the dose my doctor doled out was waaay to high for my system. Chalk up one of the many reasons I stopped seeing MDs and now use a naturopath for my healthcare. Interestingly, the distinctly regular mood swings/depression/migraines disappeared when I stopped taking birth control pills and got pregnant with our daughter (we now use other birth control). I still am prone to migraines, esp. when I have done some detox protocols, but the depression pretty much disappeared. Now I only get bummed for valid, situational reasons and get over it pretty quickly (although I am profoundly stressed about an upcoming move at the moment...I don't want to go and hubby and I are arguing bitterly about it). Of the several doctors (MDs) I saw over the years, not ONE ever questioned the birth control pills and if they were linked to the depressive symptoms and awful monthly migraines. It was very sad, and I went through a lot of hardship.

    I know these drugs really do help a lot of people, but please be careful with their use, esp. when starting or stopping them. Best of luck!